Alert archive / New York / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 112, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 23, 2008, 3:17 PM EDT for Livingston County, Wyoming County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 23, 2008, 3:17 PM EDT (19:17 UTC)
- Expired
- Jul 23, 2008, 4:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Livingston County, NY, Wyoming County, NY
The radar
The Buffalo radar (KBUF), 71 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 2:12 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.3 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 251 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 231917
SVRBUF
NYC051-121-232000-
/O.NEW.KBUF.SV.W.0112.080723T1917Z-080723T2000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
317 PM EDT WED JUL 23 2008
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LIVINGSTON COUNTY IN WESTERN NEW YORK
NORTHEASTERN WYOMING COUNTY IN WESTERN NEW YORK
* UNTIL 400 PM EDT
* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
PERRY...OR 9 MILES SOUTHWEST OF GENESEO...AND MOVING NORTHEAST AT
23 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GENESEO BY 335 PM EDT...
YORK BY 345 PM EDT...
AVON BY 355 PM EDT...
DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS STORM. WHILE
NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4270 7811 4287 7799 4287 7795 4291 7795
4291 7793 4295 7793 4296 7790 4299 7790
4299 7773 4296 7772 4294 7775 4295 7758
4292 7759 4261 7790
TIME...MOT...LOC 1917Z 212DEG 20KT 4273 7794
$$
HIBBERT2 follow-up statements
000
WWUS51 KBUF 231937
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
337 PM EDT WED JUL 23 2008
NYC121-231946-
/O.CAN.KBUF.SV.W.0112.000000T0000Z-080723T2000Z/
WYOMING NY-
336 PM EDT WED JUL 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYOMING COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4287 7795 4291 7795 4291 7793 4295 7793
4296 7790 4299 7790 4299 7773 4296 7772
4295 7776 4294 7775 4295 7758 4292 7759
4274 7777
TIME...MOT...LOC 1936Z 212DEG 20KT 4282 7786
$$
NYC051-232000-
/O.CON.KBUF.SV.W.0112.000000T0000Z-080723T2000Z/
LIVINGSTON NY-
336 PM EDT WED JUL 23 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR NORTHERN LIVINGSTON COUNTY...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR YORK...MOVING NORTHEAST AT 23 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
AVON BY 340 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4287 7795 4291 7795 4291 7793 4295 7793
4296 7790 4299 7790 4299 7773 4296 7772
4295 7776 4294 7775 4295 7758 4292 7759
4274 7777
TIME...MOT...LOC 1936Z 212DEG 20KT 4282 7786
$$
ZAFF000
WWUS51 KBUF 231957
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EDT WED JUL 23 2008
NYC051-232007-
/O.EXP.KBUF.SV.W.0112.000000T0000Z-080723T2000Z/
LIVINGSTON NY-
357 PM EDT WED JUL 23 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN LIVINGSTON COUNTY
WILL EXPIRE AT 400 PM EDT...
AT 357 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD EXITED THE WARNED AREA...
THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
WEDNESDAY EVENING FOR WESTERN NEW YORK.
LAT...LON 4287 7795 4291 7795 4291 7793 4295 7793
4296 7790 4299 7790 4299 7773 4296 7772
4295 7776 4294 7775 4295 7758 4292 7759
4274 7777
TIME...MOT...LOC 1957Z 212DEG 20KT 4292 7778
$$
ZAFFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 1:21 PM EDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 23, 1:21 PM EDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 121 PM EDT WED JUL 23 2008 .SYNOPSIS... THE MASSIVE UPPER LOW WHICH HAS CAUSED THE UNSETTLED WEATHER OF LATE WILL MOVE ACROSS THE EASTERN LAKES THURSDAY AND FINALLY LIFT OFF TO QUEBEC BY FRIDAY. THIS WILL KEEP THE THREAT OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION THROUGH THURSDAY BEFORE A DRY MILD DAY ON FRIDAY. ANOTHER WEAK FRONT WILL CROSS THE LAKES ON SATURDAY AND BRING A RETURN TO UNSETTLED CONDITIONS...WHILE SLOW IMPROVEMENT WILL FOLLOW EARLY NEXT WEEK AS HIGH PRESSURE BUILDS IN FROM THE OHIO VALLEY. && .NEAR TERM /THROUGH THURSDAY/... UPPER TROUGH OVER THE CENTRAL AND LOWER LKS CLOSES OFF AND REMAINS NEARLY STATIONARY THROUGH TONIGHT. A BROAD SFC LOW REMAINS OVER NY AND PA THIS AFTERNOON AND TONIGHT. PLENTY OF MOISTURE AVAILABLE WITH SPOKES OF ENERGY ROTATING AROUND THE LOW WILL TOUCH OFF PERIODS OF SHWRS/TSTMS THIS AFTERNOON AND TONIGHT. PRECIPITABLE WATER VALUES ARE QUITE HIGH FROM 1.25 TO ALMOST 2 INCHES SO AIR IS QUITE JUICY. SOME TSTMS WILL PRODUCE LOCALLY HEAVY RAIN. THE MULTIPLE MID LEVEL IMPULSES ROTATING AROUND THE PERIPHERY OF THE GREAT LAKES TROUGH SHOULD ALLOW TSTMS TO INCREASE IN COVERAGE/INTENSITY THIS AFTERNOON AND EARLY EVENING WITHIN A MOIST/UNSTABLE ENVIRONMENT ACROSS THE AREA. CLOUD COVER/PRECIPITATION MAY TEND TO LIMIT DESTABILIZATION TO A DEGREE...BUT POCKETS OF LOCALLY STRONGER INSOLATION OVER THE WESTERN COUNTIES...THE MOIST BOUNDARY LAYER...AND COOLING MID LEVEL TEMPERATURES SUGGEST POCKETS OF INSTABILITY WITH CAPES OF 700-1200 J/KG BY MID AFTERNOON. SPC HAS ENTIRE CWA IN SLGT RISK FOR SEVERE TSTMS TODAY WITH BOWS/SUPERCELLS CAPABLE OF DAMAGING WINDS/HAIL. LKLY/CAT POPS FROM WEST TO EAST LOOK GOOD FOR TODAY AND WILL CONTINUE WITH LKLY TO CAT POPS FROM THE GENESEE VALLEY EAST WITH CHC POPS IN THE WEST. WILL TAPER POPS OFF FROM WEST TO EAST LATER TONIGHT. CHANCE POPS WILL LINGER ACROSS THE ENTIRE CWA ON THURSDAY AS THE UPPER TROUGH AND LOW MOVE WEST TO EAST ACROSS THE REGION. ANY BREAKS IN THE CLOUD COVER WILL ONLY HELP TO DESTABILIZE THE LOWER ATMOSPHERE AND PRODUCE SCATTERED TSRA WITHIN THE GENERAL COVERAGE OF SCATTERED SHOWERS. TEMPS WILL REMAIN A LITTLE BELOW NORMAL UNDER THE CLOUD COVER AND SCATTERED PRECIP. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... CUT OFF LOW OVER EASTERN NEW YORK AT THE START OF THE PERIOD WILL LIFT NORTHWARD INTO QUEBEC BY FRIDAY AND TAKE THE THREAT FOR CONVECTION WITH IT. WEAK HIGH PRESSURE WILL WORK INTO THE AREA FRIDAY AND BRING A BREAK IN PRECIPITATION...BEFORE THE NEXT TROF WORKS DOWN ACROSS THE AREA ON FRIDAY WITH A RENEWED THREAT OF CONVECTION. 850 MB TEMPS OF 16C FRIDAY SHOULD ALLOW TEMPS TO BREAK 80 OVER MOST SPOTS...THEN COOL TO THE M-U 70S ON SATURDAY WITH COOLER MID LEVEL AIR WORKING IN ALONG WITH MORE CLOUDINESS. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... GFS/HPC GRAPHICS SHOW HIGH PRESSURE GRADUALLY BUILDING EAST FROM THE OHIO VALLEY THROUGH THIS PERIOD BUT WE WILL STILL BE IN A GENERAL WEST TO NORTHWEST FLOW ALOFT WITH MINOR RIPPLES MOVING ALONG IT. WILL KEEP 30 POPS IN FOR SUNDAY WITH A MORE DISTINCT SHORT WAVE...THEN LOWER POP TO 20 MONDAY AND 10 TUESDAY AND WEDNESDAY...BUT CONFIDENCE FAIRLY LOW. STILL...IT LOOKS TO BE LESS UNSETTLED THAN THIS WEEK. TEMPS WILL AVERAGE A DEG OR TWO BELOW NORMAL...AVERAGING IN U70S TO NEAR 80. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... AREA OF LOW PRESSURE OVER THE LOWER LKS REGION COMBINED WITH ABUNDANT MOISTURE (HIGH DEW PTS) WILL KEEP UNSETTLED WEATHER OVER THE REGION THROUGH THE TAF PERIOD WITH AN INCREASING THREAT OF SHWRS/TSTMS WITH HEAVY RAIN AT TIMES BY MIDDAY ESPECIALLY FROM THE GENESEE VALLEY EASTWARD. CONDITIONS SHOULD LOWER TO MVFR/IFR AT TIMES ESPECIALLY FROM THE GENESEE VALLEY EASTWARD. THE ACTIVITY SHOULD TAPER OFF FROM WEST TO EAST THIS EVENING BUT LINGER THROUGH 06Z AT LEAST EAST OF LAKE ONTARIO. THE UPPER LOW WILL TRACK ACROSS THE AREA ON THURSDAY WITH VFR/MVFR CIGS AND AREAS OF MVFR VSBYS IN PRECIP. STRONGER WIND GUSTS AND SOME HAIL ARE POSSIBLE WITH TSTORMS. AREAS OF FOG ARE AGAIN EXPECTED LATER TONIGHT WHICH WILL LOWER CONDITIONS TO MVFR WITH IFR OR LOWER ACROSS PORTIONS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO. OUTLOOK... THURSDAY...VFR/MVFR IN SCATTERED SHRA/TSRA. FRIDAY...VFR. SATURDAY AND SUNDAY...VFR/MVFR IN SCATTERED SHRA/TSRA. && .MARINE... NO MARINE HEADLINES FOR THE FORESEEABLE FUTURE. LOOK FOR GENERAL LIGHT WINDS TO CONTINUE THROUGH FRIDAY WITH FLOW TENDING WESTERLY THURSDAY AND FRIDAY. THE NEXT FRONTAL PASSAGE LOOKS TO BE SATURDAY BUT OVERALL WINDS SHOULD REMAIN GENERALLY WESTERLY AT MODERATE SPEEDS THROUGH THE WEEKEND. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...SFM NEAR TERM...WCH SHORT TERM...SFM LONG TERM...SFM AVIATION...WCH MARINE...SFM/WCH
Hazardous weather outlook, Jul 23, 4:55 AM EDT, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 455 AM EDT WED JUL 23 2008 NYZ001>008-010>014-019>021-085-240900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 455 AM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND INTO THIS EVENING. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-240900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 455 AM EDT WED JUL 23 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND INTO THIS EVENING. THE MAIN THREATS ARE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJP
In the hours before
Local storm report, Jul 23, 1:56 PM EDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
156 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0148 PM TSTM WND DMG 3 WNW AMHERST 43.04N 78.78W
07/23/2008 ERIE NY BROADCAST MEDIA
SEVERAL TREES AND BRANCHES SNAPPED
&&
ZAFFLocal storm report, Jul 23, 2:02 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
202 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG 2 WNW AMHERST 43.04N 78.77W
07/23/2008 ERIE NY EMERGENCY MNGR
MANY TREES AND WIRES DOWN
&&
ZAFFSpecial weather statement, Jul 23, 2:47 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 247 PM EDT WED JUL 23 2008 NYZ001-002-020-021-232000- NIAGARA-ORLEANS-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...OLEAN... WELLSVILLE 247 PM EDT WED JUL 23 2008 ...THUNDERSTORMS ACCOMPANIED BY DOWNPOURS, HAIL, AND GUSTY WINDS MOVING ACROSS THE COUNTY... AT 240 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ACROSS THE WESTERN AND EASTERN SECTIONS OF NIAGARA COUNTY, WESTERN ORLEANS COUNTY, AND EASTERN CATTARAUGUS COUNTY. THIS ACTIVITY ALSO STRETCHED ACROSS GENESEE AND WYOMING COUNTIES. ALL OF THE ACTIVITY WAS MOVING NORTHEAST AND THE ACTIVITY SHOULD REACH WATERPORT, ALBION, LOCKPORT, WILSON, AND NEWFANE AROUND 255 PM. THE ACTIVITY OVER CATTARAUGUS COUNTY SHOULD REACH CENTERVILLE, RUSHFORD, AND CUBA AROUND 3 PM, AND FILLMORE, RUSHFORD, AND FRIENDSHIP AROUND 310 PM. MANY OF THE STORMS CONTAIN TORRENTIAL DOWNPOURS, GUSTY WIND, FREQUENT LIGHTNING AND HAIL. BE ON THE ALERT FOR POOR DRAINAGE FLOODING, AS RAINFALL REPORTS OF 1 TO 2 INCHES OF RAIN HAVE BEEN REPORTED.
Special weather statement, Jul 23, 2:57 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 257 PM EDT WED JUL 23 2008 NYZ003-232000- MONROE- INCLUDING THE CITY OF...ROCHESTER 257 PM EDT WED JUL 23 2008 ...STRONG THUNDERSTORMS HEADING FOR THE COUNTY... AT 250 PM, NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS STRETCHING ACROSS ORLEANS, GENESEE, AND WYOMING COUNTIES. THIS ACTIVITY WAS MOVING NORTHEAST AND SHOULD BE NEAR NEAR CHURCHVILLE, BROCKPORT, MUMFORD, AND HAMLIN BEACH AROUND 315 PM, AND HILTON, SPENCERPORT, AND SCOTTSVILLE AROUND 325 PM. SOME OF THESE STORMS HAVE HAD A HISTORY OF TORRENTIAL DOWNPOURS, STRONG WIND, FREQUENT LIGHTNING AND HAIL. BE ON THE ALERT FOR AREAS OF POOR DRAINAGE FLOODING.
Local storm report, Jul 23, 3:01 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
301 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HAIL 5 E PENDLETON 43.10N 78.68W
07/23/2008 E0.75 INCH NIAGARA NY BROADCAST MEDIA
&&
DTHOMASLocal storm report, Jul 23, 3:10 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
310 PM EDT WED JUL 23 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM HAIL SOUTH WALES 42.71N 78.58W
07/23/2008 M1.00 INCH ERIE NY TRAINED SPOTTER
&&
DTHOMASThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 9:32 PM EDT | Severe Thunderstorm Warning | BUF | Allegany, Cattaraugus | 58 min |
| Jul 22, 11:25 PM EDT | Special Marine Warning | BUF | 65 min | |
| Jul 23, 1:59 AM EDT | Areal Flood Advisory | BUF | Genesee, Monroe | 3 hr |
| Jul 23, 2:11 AM EDT | Severe Thunderstorm Warning | BUF | Monroe, Wayne | 64 min |
| Jul 23, 2:41 AM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Wayne | 64 min |
| Jul 23, 2:58 AM EDT | Severe Thunderstorm Warning | BUF | Ontario, Wayne | 42 min |
| Jul 23, 3:21 AM EDT | Severe Thunderstorm Warning | BUF | Livingston, Monroe, Ontario | 54 min |
| Jul 23, 4:24 AM EDT | Severe Thunderstorm Warning | BUF | Oswego | 66 min |
| Jul 23, 11:39 AM EDT | Special Marine Warning | BUF | 81 min | |
| Jul 23, 1:26 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Niagara | 60 min |
| Jul 23, 1:38 PM EDT | Severe Thunderstorm Warning | BUF | Erie, Wyoming | 42 min |
| Jul 23, 2:19 PM EDT | Special Marine Warning | BUF | 56 min | |
| Jul 23, 2:23 PM EDT | Special Marine Warning | BUF | 52 min | |
| Jul 23, 2:35 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Livingston, Wyoming | 55 min |
| Jul 23, 3:11 PM EDT | Special Marine Warning | BUF | 2 hr | |
| Jul 23, 3:36 PM EDT | Areal Flood Advisory | BUF | Monroe | 3 hr |
| Jul 23, 3:38 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 45 min |
| Jul 23, 3:57 PM EDT | Flash Flood Warning | BUF | Monroe | 69 min |
| Jul 23, 6:08 PM EDT | Severe Thunderstorm Warning | BUF | Chautauqua | 41 min |
| Jul 23, 6:17 PM EDT | Special Marine Warning | BUF | 88 min |
Nearby
Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.